Alert archive / Pennsylvania / Freeze Warnings in 2015
Freeze Warning 3, NWS State College, PA
NWS State College, PA issued this freeze warning at May 22, 2015, 2:18 AM EDT for 11 counties in Pennsylvania. It took effect at May 23, 2015, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2015, 2:18 AM EDT (06:18 UTC)
- In effect from
- May 23, 2015, 12:00 AM EDT
- Expired
- May 23, 2015, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 59 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS71 KCTP 220618 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 218 AM EDT FRI MAY 22 2015 PAZ004>006-010-011-017-037-221430- /O.UPG.KCTP.FZ.A.0003.150523T0400Z-150523T1300Z/ /O.NEW.KCTP.FZ.W.0003.150523T0400Z-150523T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... MANSFIELD...WELLSBORO 218 AM EDT FRI MAY 22 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...SUB-FREEZING TEMPERATURES ARE EXPECTED...ESPECIALLY IN OPEN AREAS AND VALLEYS. * TIMING...EARLY SATURDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. PROVIDE SHELTER FOR LIVESTOCK IF NECESSARY. && $$ PAZ012-018-019-024-025-033-041-042-045-046-049>053-221430- /O.NEW.KCTP.FR.Y.0003.150523T0400Z-150523T1100Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... JOHNSTOWN...ALTOONA...SOMERSET...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 218 AM EDT FRI MAY 22 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...EARLY SATURDAY MORNING. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
4 follow-up statements
038 WWUS71 KCTP 220920 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 520 AM EDT FRI MAY 22 2015 PAZ004>006-010-011-017-037-221730- /O.CON.KCTP.FZ.W.0003.150523T0400Z-150523T1100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... MANSFIELD...WELLSBORO 520 AM EDT FRI MAY 22 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... * TEMPERATURES...SUB-FREEZING TEMPERATURES ARE EXPECTED... ESPECIALLY IN OPEN AREAS AND VALLEYS. * TIMING...EARLY SATURDAY MORNING. * IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. PROVIDE SHELTER FOR LIVESTOCK IF NECESSARY. && $$ PAZ012-018-019-024-025-033-041-042-045-046-049>053-221730- /O.CON.KCTP.FR.Y.0003.150523T0400Z-150523T1100Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...STATE COLLEGE... JOHNSTOWN...ALTOONA...SOMERSET...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 520 AM EDT FRI MAY 22 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...EARLY SATURDAY MORNING. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
937 WWUS71 KCTP 221705 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 105 PM EDT FRI MAY 22 2015 ...A HARD FREEZE IS EXPECTED ACROSS MUCH OF THE NORTHERN MOUNTAINS OF PENNSYLVANIA EARLY SATURDAY WHILE WIDESPREAD FROST WILL OCCUR THROUGHOUT THE CENTRAL RIDGE AND VALLEY REGION OF THE STATE... .A LARGE...COLD AREA OF HIGH PRESSURE WILL BECOME CENTERED OVER THE REGION LATE TONIGHT AND EARLY SATURDAY. VERY COLD...AND IN SOME CASES RECORD LOW TEMPERATURES WILL OCCUR EARLY SATURDAY. PAZ012-018-041-042-231200- /O.UPG.KCTP.FR.Y.0003.150523T0400Z-150523T1100Z/ /O.EXB.KCTP.FZ.W.0003.150523T0400Z-150523T1200Z/ NORTHERN CLINTON-NORTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...TROUT RUN... LAPORTE 105 PM EDT FRI MAY 22 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURES...LOWS AROUND SUNRISE SATURDAY WILL BE IN THE UPPER 20S TO LOWER 30S. SOME OF THE TYPICALLY COLD HIGH MOUNTAIN VALLEYS COULD SEE TEMPERATURES CLOSE TO 25 DEGREES. THESE READINGS WILL BE NEAR...OR BELOW RECORD LOWS FOR THE DATE. * TIMING...TEMPERATURES ARE EXPECTED TO FIRST DIP BELOW FREEZING BY SHORTLY AFTER MIDNIGHT TONIGHT...THEN BOTTOM OUT BETWEEN 6 AND 7 AM SATURDAY. * IMPACTS...DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004>006-010-011-017-037-231200- /O.EXT.KCTP.FZ.W.0003.150523T0400Z-150523T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD... MANSFIELD...WELLSBORO 105 PM EDT FRI MAY 22 2015 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * TEMPERATURES...LOWS AROUND SUNRISE SATURDAY WILL BE BETWEEN 25 AND 30 DEGREES IN MANY LOCATIONS. SOME OF THE TYPICALLY COLD HIGH MOUNTAIN VALLEYS COULD SEE TEMPERATURES CLOSE TO 20 DEGREES. THESE READINGS WILL BE NEAR...OR BELOW RECORD LOWS FOR THE DATE. * TIMING...TEMPERATURES ARE EXPECTED TO FIRST DIP BELOW FREEZING AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT...THEN BOTTOM OUT BETWEEN 6 AND 7 AM SATURDAY. * IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ026>028-034-058-231200- /O.EXB.KCTP.FR.Y.0003.150523T0400Z-150523T1200Z/ HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-SCHUYLKILL- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...BEDFORD...POTTSVILLE 105 PM EDT FRI MAY 22 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. * TEMPERATURES...LOWS AROUND SUNRISE SATURDAY WILL BE IN THE MID 30S WITH FROST LIKELY. * TIMING...TEMPERATURES WILL FIRST DIP INTO THE MID 30S SHORTLY AFTER MIDNIGHT...THEN SETTLE NEAR...OR JUST BELOW RECORD LOWS FOR THE DATE BETWEEN 5 AND 7 AM SATURDAY. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-024-025-033-045-046-049>053-231200- /O.EXT.KCTP.FR.Y.0003.150523T0400Z-150523T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA... SOMERSET...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK 105 PM EDT FRI MAY 22 2015 ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * TEMPERATURES...LOWS AROUND SUNRISE SATURDAY WILL BE IN THE LOWER TO MID 30S WITH A WIDESPREAD FROST LIKELY. * TIMING...TEMPERATURES WILL FIRST DIP INTO THE MID 30S AROUND OR SHORTLY AFTER MIDNIGHT...THEN SETTLE NEAR...OR JUST BELOW RECORD LOWS FOR THE DATE BETWEEN 5 AND 7 AM SATURDAY. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
251 WWUS71 KCTP 230543 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 143 AM EDT SAT MAY 23 2015 PAZ004>006-010>012-017-018-037-041-042-231200- /O.CON.KCTP.FZ.W.0003.000000T0000Z-150523T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 143 AM EDT SAT MAY 23 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...LOWS WILL BE IN THE MID AND UPPER 20S. * TIMING...TEMPERATURES WILL BOTTOM OUT BETWEEN 6 AND 7 AM EDT SATURDAY. * IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-024>028-033-034-045-046-049>053-058-231200- /O.CON.KCTP.FR.Y.0003.000000T0000Z-150523T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET... BEDFORD...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...POTTSVILLE 143 AM EDT SAT MAY 23 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LOWS WILL BE NEAR OR JUST BELOW RECORD LOWS FOR TODAY AROUND 6 OR 7 AM EDT. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
942 WWUS71 KCTP 230847 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT SAT MAY 23 2015 PAZ004>006-010>012-017-018-037-041-042-231200- /O.CON.KCTP.FZ.W.0003.000000T0000Z-150523T1200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 447 AM EDT SAT MAY 23 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...LOWS WILL BE IN THE MID AND UPPER 20S. * TIMING...TEMPERATURES WILL RISE QUICKLY AFTER SUNRISE. * IMPACTS...DAMAGE TO SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ019-024>028-033-034-045-046-049>053-058-231200- /O.CON.KCTP.FR.Y.0003.000000T0000Z-150523T1200Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- INCLUDING THE CITIES OF...STATE COLLEGE...JOHNSTOWN...ALTOONA... HUNTINGDON...MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET... BEDFORD...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE... DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...POTTSVILLE 447 AM EDT SAT MAY 23 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...TEMPERATURES WILL RISE QUICKLY AFTER SUNRISE. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at May 22, 1:56 AM EDT, 22 minutes earlier.
Area forecast discussion, May 22, 1:56 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 AM EDT FRI MAY 22 2015 .SYNOPSIS... AN UNSEASONABLY COOL WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK WITH A RATHER CHILLY START TO THE WEEKEND. A GRADUAL WARMING TREND IS FORECAST THROUGH THE EARLY TO MIDDLE PART OF NEXT WEEK ALONG WITH AN INCREASING RISK FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... MIDNIGHT... CLOUD SHIELD BREAKING UP AND SLIDING TO THE EAST. THERE IS A BACK EDGE OVER THE WRN HIGHLANDS. WHILE THE BACK EDGE MAY NOT CONTINUE STEADILY OR COHERENTLY...CLEARING SHOULD OCCUR OVER MOST OF THE AREA OVERNIGHT. TIMING OF PRECIP ENDING AROUND 06Z STILL LOOKING GOOD. OB SITES ALL HAVE VERY HIGH CIGS AT THIS TIME...SO ANY FURTHER RAINFALL WILL MOST LIKELY NOT BE MEASURABLE. FOG WILL TRY TO FORM OVERR MUCH OF THE AREA BUT DRIER AIR ALREADY UDNER THE CLOUDS AND EVEN DRIER AIR MOVING IN FROM THE WEST. PREV... LARGE SHIELD OF CLOUDS AHEAD OF AN APPROACHING SHORTWAVE AND ASSOCIATED COLD FRONT DROPPING OUT OF THE GREAT LAKES WILL IMPACT THE REGION BEFORE DECREASING FROM THE WEST DURING THE OVERNIGHT HOURS. UNTIL THEN...THIS FEATURE WILL CONTINUE TO DRIVE AN AREA OF LIGHT RAIN AND DRIZZLE WORKING FROM THE CENTRAL/NORTHERN MTNS AT 03Z TOWARD THE MID SUSQ VALLEY AND NE MTNS OVER THE NEXT COUPLE OF HOURS. QPF AMOUNTS WILL BE LIGHT. PRECIP WILL COME TO AN END AROUND 06Z. THE COLD FRONT WILL BEGIN TO ENTER NW MTNS LATE TONIGHT...WHICH WILL BRING A BIT OF AN INCREASE IN WINDS /ESP ON THE RIDGETOPS/. TEMPS WILL REMAIN IN THE 50S OVER THE LOWER SUSQ /SE OF THE RAIN AREA/ INTO EARLY MORNING BEFORE FINALLY JOINING EVERYONE ELSE IN THE 40S FOR LOW TEMPS. && .SHORT TERM /7 AM THIS MORNING THROUGH SATURDAY NIGHT/... THE MAIN LARGE SCALE UPPER TROUGH AXIS IS PROGGED TO ROTATE THROUGH THE ERN GREAT LAKES AND NRN NEW ENGLAND ON FRIDAY WHICH SHOULD DRIVE A RE-ENFORCING SFC COLD FRONT THROUGH CENTRAL PA. MODEL CONSENSUS CONTINUES TO SUGGEST ISOLD/WDLY SCT SHOWERS WITH THE FRONTAL PASSAGE BUT WITH VERY LIMITED MSTR KEPT POPS AOB 20 PCT. MAX TEMPS SHOULD MODERATE SOME BUT STILL AVG BELOW NORMAL FOR THIS TIME OF YEAR. BEHIND THE COLD FRONT ACROSS THE REGION...A SPRAWLING AREA OF HIGH PRESSURE /1030MB+/ WILL BUILD UNDER A DEVELOPING LARGE UPPER RIDGE OVER THE REGION. A REINFORCING SHOT OF COLDER AIR AHEAD OF RIDGE AXIS WILL BRING QUITE CHILLY TEMPS FOR SAT MORNING...WHERE A FREEZE IS LOOKING MORE LIKELY ACROSS MUCH OF THE NORTHERN MTNS. A /WELL COORDINATED/ FREEZE WATCH REMAINS IN EFFECT THERE...WITH SCT FROST EXTENDING INTO THE LAUREL HIGHLANDS AND PORTIONS OF THE CENTRAL MTNS. POTENTIAL FLY IN THE OINTMENT COULD BE THE WINDS...THOUGH LIGHT...REMAINING JUST HIGH ENOUGH TO KEEP TEMPS FROM BOTTOMING OUT COMPLETELY. THE COLD AIR IS QUICKLY REPLACED BY MODERATING TEMPS ON SAT...AS HIGHS REBOUND INTO THE 60S UNDER FULL SUN. NOT QUITE AS CHILLY FOR SAT NIGHT WITH LOWS SETTLING BACK INTO THE 40S IN MOST LOCALES...UPPER 30S POSS IN THE NW MTNS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... SUNDAY MARKS BEGINNING OF A ROBUST WARM-UP THAT WILL CONTINUE THROUGH NEXT WEEK. ALL GUIDANCE SIGNALS THIS WARMING TREND...WITH HIGH CONFIDENCE IN ABOVE NORMAL TEMPERATURES BY MEMORIAL DAY AS ANOMALOUS 500MB RIDGE BUILDS OVER THE EASTERN U.S. SOME DIFFERENCES ON PLACEMENT OF A WARM FRONTAL ZONE LIFTING NWD FROM THE SRN PLAINS/LWR MS VLY WHICH WILL HAVE IMPACTS ON PCPN RISK EARLY NEXT WEEK...THOUGH BEST DAILY POPS /HIGH CHANCE TO LOW LIKELY/ WILL BE OVER THE NW WITH CHANCE POPS IN THE SE. SLOW EVOLVING FLOW PATTERN GRADUALLY TAKES RIDGE AXIS EASTWARD AS TROUGH OVER THE CENTRAL PORTION OF THE COUNTY WEAKENS...WITH JET STREAM RETREATING NORTHWARD AND BECOMING MORE ZONAL. THIS WILL STRETCH A SLOWLY APPROACHING COLD FRONTAL BOUNDARY MORE W-E...AND LIKELY REMAINING OFF TO OUR NW. WE/LL REMAIN ON THE VERY WARM AND MUGGY SIDE OF THE FRONT IN A VERY SUMMER-LIKE PATTERN...KEEPING DAILY SHOWER/TSTM CHANCES IN THE FORECAST. HIGHS FROM MONDAY ONWARD WILL RANGE FROM THE UPPER 70S NORTH TO THE MID/UPPER 80S SE...WITH MILD LOWS IN THE 60S TO AROUND 70 IN THE SE. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... DEPARTURE OF LOW PRES OFF THE MID ATLANTIC COAST HAS SHIFTED WIND TO THE NW...ALLOWING FOR DRIER AIR TO SWEEP INTO THE REGION. WIDESPREAD VFR CONDS NOTED AT 05Z AND NEAR TERM MDL DATA INDICATES THERE SHOULD BE ENOUGH OF A BREEZE TO PRECLUDE FOG FORMATION AT THE CENTRAL PA AIRFIELDS. A COLD FRONT WILL PUSH SOUTH ACROSS THE REGION BTWN 12Z-20Z...PERHAPS ACCOMPANIED BY AN AFTN -SHRA ARND KJST. HOWEVER...THE MAIN AVIATION CONCERN TODAY WILL BE THE GUSTY NW WINDS. BUKFIT SOUNDINGS SUPPORT GUSTS NR 25KTS...WHICH WILL DIMINISH ARND SUNSET AS HIGH PRESSURE BUILDS IN FROM THE GRT LKS. OUTLOOK... SAT-MON...NO SIG WX EXPECTED. TUE...ISOLD PM TSRA IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR PAZ004>006-010-011-017-037. && SYNOPSIS...GARTNER/RXR NEAR TERM...DANGELO/GARTNER/RXR SHORT TERM...GARTNER/RXR LONG TERM...RXR/STEINBUGL AVIATION...FITZGERALD
Hazardous weather outlook, May 22, 2:13 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 213 AM EDT FRI MAY 22 2015 PAZ012-018-019-024-025-033-041-042-045-046-049>053-231000- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- SOMERSET-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 213 AM EDT FRI MAY 22 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-034>036-056>059-063>066-231000- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 213 AM EDT FRI MAY 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-017-037-231000- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- 213 AM EDT FRI MAY 22 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:18 AM EDT | Frost Advisory | CTP | Bedford, Blair, Cambria, Centre, Clinton, Columbia and 11 more | 30 hr |
Nearby
Freeze Warnings in Pennsylvania, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.